Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 4, NWS Albuquerque, NM

January 25, 2018

NWS Albuquerque, NM issued this wind advisory at Jan 25, 2018, 2:11 PM MST. It took effect at Jan 26, 2018, 10:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2018, 2:11 PM MST (21:11 UTC)
In effect from
Jan 26, 2018, 10:00 AM MST
Expired
Jan 26, 2018, 4:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

345 
WWUS75 KABQ 252111
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
211 PM MST Thu Jan 25 2018

...STRONG TO DAMAGING WINDS RETURN OVERNIGHT AND FRIDAY...

.Winds will increase across the high peaks and east slopes of the
Sangre de Cristo Mountains overnight as an upper level jet moves
across the area. Damaging winds are expected with gusts near 60
mph. These winds will subside around mid day Thursday. However, a
Pacific cold front will race across the state on Friday morning, 
and strong winds will develop behind the front across the Central 
Highlands, or in the vicinity of Clines Corners. 

NMZ513>515-260500-
/O.NEW.KABQ.HW.W.0003.180126T0500Z-180126T1800Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
211 PM MST Thu Jan 25 2018

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST FRIDAY...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect from 10 PM this evening to 11 AM
MST Friday. 

* LOCATION...This includes the high peaks and east slopes of the
  Sangre de Cristo Mountains. 

* WINDS...Westerly 30 to 45 mph with gusts near 60 mph. 

* TIMING...Winds will strengthen late tonight, peak between
  midnight and sunrise, before decreasing mid morning Friday. 

* VISIBILITY...No widespread visibility restrictions are expected. 

* LOCAL IMPACTS...Dangerous cross winds will impact north to south
  oriented roadways. Unsecured and lightweight objects may be
  tossed, tree limbs may break, and power lines may fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ523-260500-
/O.NEW.KABQ.WI.Y.0004.180126T1700Z-180126T2300Z/
Central Highlands-
211 PM MST Thu Jan 25 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM MST FRIDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 10 AM to 4 PM MST Friday. 

* LOCATION...This includes the Central Highlands, or in the
  vicinity of Clines Corners.

* WINDS...West to northwest 25 to 35 mph with gusts near 50 mph. 

* TIMING...Winds will increase mid morning Friday and persist
  through the afternoon hours. 

* VISIBILITY...No widespread visibility restrictions are expected. 

* LOCAL IMPACTS...Difficult driving conditions can be expected for
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

34
4 follow-up statements
682 
WWUS75 KABQ 260440
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
940 PM MST Thu Jan 25 2018

...STRONG TO DAMAGING WINDS OVERNIGHT AND FRIDAY...

.Winds will increase across the high peaks and east slopes of the
Sangre de Cristo Mountains tonight as an upper level jet moves 
across the area. Damaging winds are expected with gusts near 60 
mph. These winds will subside around mid day Friday. However, a 
Pacific cold front will race across the state Friday morning, and 
strong winds will develop behind the front across the Central 
Highlands, especially in the vicinity of Clines Corners.

NMZ513>515-261100-
/O.CON.KABQ.HW.W.0003.180126T0500Z-180126T1800Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
940 PM MST Thu Jan 25 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

* LOCATION...This includes the high peaks and east slopes of the 
  Sangre de Cristo Mountains. 

* WINDS...Westerly 30 to 45 mph with gusts near 60 mph.

* TIMING...Winds will strengthen late this evening, peak between 
  midnight and sunrise, before decreasing mid morning Friday. 

* VISIBILITY...No widespread visibility restrictions are 
  expected.

* LOCAL IMPACTS...Dangerous cross winds will impact north to 
  south oriented roadways. Unsecured and lightweight objects may 
  be tossed, tree limbs may break, and power lines may fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ523-261100-
/O.CON.KABQ.WI.Y.0004.180126T1700Z-180126T2300Z/
Central Highlands-
940 PM MST Thu Jan 25 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM MST
FRIDAY...

* LOCATION...This includes the Central Highlands, especially in
  the Clines Corners vicinity. 

* WINDS...West to northwest 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will increase mid morning Friday and persist 
  through the afternoon hours. 

* VISIBILITY...No widespread visibility restrictions are 
  expected.

* LOCAL IMPACTS...Difficult driving conditions can be expected 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
851 
WWUS75 KABQ 261024
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
324 AM MST Fri Jan 26 2018

...STRONG TO DAMAGING WINDS TODAY...

.Winds will continue to increase across the high peaks and east 
slopes of the Sangre de Cristo Mountains early this morning as the 
jet stream moves across the area. Damaging winds are expected 
with gusts near 60 mph. These winds will subside around mid day. 
However, a Pacific cold front will race across the state later
this morning and strong winds will develop behind it across the 
Central Highlands, especially in the vicinity of Clines Corners.

NMZ513>515-261800-
/O.CON.KABQ.HW.W.0003.000000T0000Z-180126T1800Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
324 AM MST Fri Jan 26 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* LOCATION...This includes the high peaks and east slopes of the 
  Sangre de Cristo Mountains. 

* WINDS...Westerly 30 to 45 mph with gusts near 60 mph.

* TIMING...Winds will around sunrise then decrease mid morning. 

* VISIBILITY...No widespread visibility restrictions are 
  expected. 

* LOCAL IMPACTS...Dangerous cross winds will impact north to 
  south oriented roadways. Unsecured and lightweight objects may 
  be tossed, tree limbs may break, and power lines may fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ523-261830-
/O.CON.KABQ.WI.Y.0004.180126T1700Z-180126T2300Z/
Central Highlands-
324 AM MST Fri Jan 26 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM MST THIS AFTERNOON...

* LOCATION...This includes the Central Highlands, especially in 
  the Clines Corners vicinity. 

* WINDS...West to northwest 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will increase mid morning and persist through 
  the afternoon hours. 

* VISIBILITY...No widespread visibility restrictions are 
  expected. 

* LOCAL IMPACTS...Difficult driving conditions can be expected 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
938 
WWUS75 KABQ 261747
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1047 AM MST Fri Jan 26 2018

...WINDY CONDITIONS PERSISTING OVER CENTRAL TO NORTHEAST HIGHLANDS
OF NEW MEXICO...

.Winds will continue to steadily decrease in speed over the 
Sangre de Cristo mountains into the afternoon, but wind speeds 
will remain strong over the highlands adjacent to the east and 
south. Areas near Clines Corners, Glorieata, Ribera, and Las Vegas
can expect strong winds to persist into the late afternoon with 
occasional gusts reaching 50 mph.

NMZ513>515-261900-
/O.EXP.KABQ.HW.W.0003.000000T0000Z-180126T1800Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
1047 AM MST Fri Jan 26 2018

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

Winds are slowly beginning to decrease in speed over the Sangre de
Cristo mountains, and the threat for damaging gusts is subsiding.
However, gusty winds will still be rather strong through about 1
to 2 pm MST, decreasing more into the mid to late afternoon. The
High Wind Warning will be allowed to expire.

$$

NMZ529-262300-
/O.EXA.KABQ.WI.Y.0004.000000T0000Z-180126T2300Z/
Northeast Highlands-
1047 AM MST Fri Jan 26 2018

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 4 PM MST this afternoon. 

* LOCATION...This includes the Northeast Highlands, including the
  Interstate 25 corridor between Glorieta and Las Vegas.
  
* WINDS...West northwest 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will peak through the early afternoon, slowly
  subsiding into the late afternoon before sunset. 

* VISIBILITY...No widespread visibility restrictions are 
  expected. 

* LOCAL IMPACTS...Difficult driving conditions can be expected 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ523-262300-
/O.CON.KABQ.WI.Y.0004.000000T0000Z-180126T2300Z/
Central Highlands-
1047 AM MST Fri Jan 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* LOCATION...This includes the Central Highlands, especially along
  the Interstate 40 corridor near Clines Corners. 

* WINDS...West to northwest 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will increase mid morning and persist through 
  the afternoon hours. 

* VISIBILITY...No widespread visibility restrictions are 
  expected. 

* LOCAL IMPACTS...Difficult driving conditions can be expected 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
915 
WWUS75 KABQ 262255
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
355 PM MST Fri Jan 26 2018

NMZ523-529-270000-
/O.EXP.KABQ.WI.Y.0004.000000T0000Z-180126T2300Z/
Central Highlands-Northeast Highlands-
355 PM MST Fri Jan 26 2018

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

Wind speeds will continue to decrease late this afternoon and
early evening across the central and northeast highlands.
Therefore, the wind advisory will expire. 

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:06 AM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 25, 11:06 AM MST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1106 AM MST Thu Jan 25 2018

.AVIATION...
18Z TAF CYCLE
VFR conditions will prevail for the next 24 hours. High clouds will
continue to stream in and lower slightly through the rest of the day.
Strong and gusty winds are expected across northeast and east central
NM this afternoon with gusts near 35kt possible. As the upper level
jet moves across northern NM overnight, wind speeds will increase
over mountain tops, and gust near 45-50kt are possible over and just
east of the Sangre de Cristo Mountains. Mtn waves are also possible.
Friday morning, a Pacific cold front will race from west to east and
surface winds will increase again. Strongest winds will again be
found along/east of the central mt chain.

34

&&

.PREV DISCUSSION...254 AM MST Thu Jan 25 2018...
.SYNOPSIS...
As a Pacific storm system comes ashore over central California, southwest
winds will be on the increase today, especially across eastern New
Mexico. This storm system will remain north of New Mexico, dragging a
dry cold front through the state Friday. Cooler temperatures along
with brisk west and northwest winds will move in behind the front on
Friday. Dry northwest flow aloft remains on track for the weekend
with a warming trend getting underway Sunday.

&&

.DISCUSSION...
Southwest breezes keeping early morning temperatures up across the
eastern plains this morning. Expect these breezes to increase mid to
late morning across the east with southwest winds developing over
the western and northern mountains during the late morning/early
afternoon. The winds are the result of a broad upper-level trough
moving ashore over central CA this morning. Winds will end up being
the main impact front this upper trough and associated dry cold
front today through Friday. Models agree that the cold front will
push from northwest to southeast across NM Friday. Moderate to
locally strong west and northwest winds will develop behind the cold
front Friday afternoon as surface high pressure builds in from the
northwest.

Dry northwest flow moves over for the weekend. Saturday looking the
coolest day of the weekend with high temperatures near to slightly
below seasonal averages northwest half and near to slightly above
average southeast. A warm up gets underway Sunday with high
temperatures warming between 5-10 degrees all areas. The northwest
flow aloft is forecast to transition to zonal/wly flow Tuesday. 00Z
GFS and ECWMF looking less favorable for NM with regard to an upper-
level trough digging sewd through the Northern and Central Rockies
for mid-week. ECWMF continues to offer a ray of hope that some
precipitation in the form of snow might accompany the upper trough
and backdoor cold front as the trough skims the northeast quarter of
the state. Both the GFS and ECMWF trends, however, are weaker and
drier with each run. Only hope with regard to this changing is the
current and forecast phase of the MJO is favorable for an unforeseen
bout of deep tropical and subtropical convection across the EPAC in
the coming days. These thunderstorms, if they do develop, would draw
the jet stream farther south. Based on recent satellite trends, it's
a long shot but not out of the question entirely. Ugh.

33

&&

.FIRE WEATHER...
Winds throughout the atmosphere will trend up today as the jet
stream dips south into California and pushes east across the Great
Basin toward the southern Rockies. This, combined with a deepening
lee side trough, will bring speeds above critical threshold across
portions of northeast New Mexico where a Red Flag Warning is
currently in effect. Minimum humidity between 8 and 12 percent will
combine with Haines indices of 5, above normal temperatures and
sunny skies to support the rapid spread of fire across the warned
area. The main threat area will be east of I-25 from near Las Vegas
to the Texas border.

Winds will pick up again Friday, bringing elevated fire weather
conditions to portions of the eastern plains. A weak cold front will
move through Friday night and bring some cooling for Saturday, with
mostly poor vent rates. Vent rates will be mostly poor Sunday and
Monday as well, with increasing pressure heights and a stable
atmosphere in place. Temperatures will be back above normal by
Sunday and continue above normal into early next week.

The jet stream will take another southerly dip across the Great Basin
and central/southern Rockies toward the middle of next week,
bringing increasing winds, improved vent rates and the potential for
more critical fire weather conditions to the eastern plains.
Another cold front will follow shortly thereafter, with little to no
chance for wetting precipitation.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MST this evening for the following
zones... NMZ103-104.

&&
Hazardous weather outlook, Jan 25, 2:54 AM MST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
254 AM MST Thu Jan 25 2018

NMZ501>540-261130-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
254 AM MST Thu Jan 25 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

West and southwest winds will be on the increase today, especially
across the eastern plains and western and northern mountains. The
winds will increase overnight, mainly in the higher elevations of
the Sangre de Cristo Mountains. West winds between 35-45 mph with
gusts to 55 mph are possible in the higher peaks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Moderate to locally strong west and northwest winds will develop
behind the passage of a dry Pacific cold front on Friday. Winds will
be strongest in the central highlands including Clines Corners,
Vaughn and Encino.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:11 PM MSTHigh Wind WarningABQ21 hr

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.